Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 11, 2011, 6:42 PM CDT for 4 counties in Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 6:42 PM CDT (23:42 UTC)
- Expired
- May 11, 2011, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, IA, Decatur County, IA, Lucas County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 87 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:53 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
865
WUUS53 KDMX 112342
SVRDMX
IAC039-053-117-181-120030-
/O.NEW.KDMX.SV.W.0052.110511T2342Z-110512T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
642 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
WESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 730 PM CDT
* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF LEON...OR
20 MILES NORTHEAST OF LAMONI...AND MOVING NORTH AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WOODBURN AROUND 700 PM CDT.
LUCAS AROUND 705 PM CDT.
LACONA AROUND 720 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
&&
LAT...LON 4084 9379 4126 9367 4122 9333 4116 9332
4089 9349 4089 9356 4078 9356 4075 9358
TIME...MOT...LOC 2341Z 197DEG 34KT 4083 9361
WIND...HAIL 60MPH <.75IN
$$
BOKSA3 follow-up statements
046
WWUS53 KDMX 120000 RRA
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT WED MAY 11 2011
IAC039-053-117-181-120030-
/O.CON.KDMX.SV.W.0052.000000T0000Z-110512T0030Z/
WARREN IA-LUCAS IA-CLARKE IA-DECATUR IA-
700 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DECATUR...EASTERN CLARKE...WESTERN LUCAS AND SOUTHEASTERN WARREN
COUNTIES UNTIL 730 PM CDT...
AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF OSCEOLA...OR 28
MILES SOUTH OF INDIANOLA...MOVING NORTH AT 40 MPH.
IN ADDITION...AT 636 PM AN ESTIMATED 60 MPH WIND WAS REPORTED 1 MILE
SOUTHWEST OF GARDEN GROVE WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LUCAS AROUND 705 PM CDT.
LACONA AROUND 725 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4084 9379 4126 9367 4122 9333 4116 9332
4089 9349 4089 9356 4078 9356 4075 9358
TIME...MOT...LOC 2359Z 197DEG 34KT 4099 9354
WIND...HAIL 60MPH <.75IN
$$
BOKSA193
WWUS53 KDMX 120012
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
712 PM CDT WED MAY 11 2011
IAC053-120022-
/O.CAN.KDMX.SV.W.0052.000000T0000Z-110512T0030Z/
DECATUR IA-
712 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DECATUR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4092 9347 4101 9374 4126 9367 4122 9333
4116 9332
TIME...MOT...LOC 0012Z 197DEG 34KT 4111 9349
$$
IAC039-117-181-120030-
/O.CON.KDMX.SV.W.0052.000000T0000Z-110512T0030Z/
WARREN IA-LUCAS IA-CLARKE IA-
712 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLARKE...WESTERN LUCAS AND SOUTHEASTERN WARREN COUNTIES UNTIL 730 PM
CDT...
AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF CHARITON...OR
19 MILES SOUTH OF INDIANOLA...MOVING NORTH AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LACONA AROUND 725 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
&&
LAT...LON 4092 9347 4101 9374 4126 9367 4122 9333
4116 9332
TIME...MOT...LOC 0012Z 197DEG 34KT 4111 9349
WIND...HAIL 60MPH <.75IN
$$
BOKSA948
WWUS53 KDMX 120030
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
730 PM CDT WED MAY 11 2011
IAC039-117-181-120040-
/O.EXP.KDMX.SV.W.0052.000000T0000Z-110512T0030Z/
WARREN IA-LUCAS IA-CLARKE IA-
730 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE...WESTERN
LUCAS AND SOUTHEASTERN WARREN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.
LAT...LON 4092 9347 4101 9374 4126 9367 4122 9333
4116 9332
TIME...MOT...LOC 0012Z 197DEG 34KT 4111 9349
$$
BOKSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:13 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 11, 4:13 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 413 PM CDT WED MAY 11 2011 .SHORT TERM /TONIGHT/... PARENT SURFACE LOW PRESSURE LOCATED OF WESTERN KANSAS WITH THE SURFACE BOUNDARY EXTENDING UP THROUGH SOUTHEAST NE AND INTO WEST CENTRAL IOWA HAS BEEN THE FOCUS FOR THUNDERSTORM ACTIVITY THIS AFTERNOON. THE LACK OF SHEAR AVAILABLE HAS BEEN A PROBLEM KEEPING STORMS BETTER ORGANIZED. THERE IS SOME DECENT EFFECTIVE SRH AVAILABLE...ROUGHLY 200 M2/S2 ACROSS SOUTH CENTRAL IOWA AND COMBINED WITH MUCAPE 2000-3000J/KG HAS BEEN ENOUGH TO PROVIDE SOME ROTATION WITHIN THE UPDRAFT FOR STORMS IN THE SOUTHWEST CWA. TORNADO THREAT LOOKS TO DIMINISH QUICKLY ONCE THE SUN SETS THIS EVENING. NEXT...LLJ INCREASES OVERNIGHT WITH THE DEPTH OF MOISTURE THROUGH THE COLUMN INCREASING AS WELL. THE HEAVIEST RAIN LOOKS TO BE FOCUSED ACROSS NORTHERN PORTIONS OF THE FORECAST AREA WITH THE SURFACE BOUNDARY SHIFTING SLIGHTLY NORTHWARD. PW VALUES NEAR 1.5 INCHES OVERNIGHT AND WARM CLOUD TOPS NEARLY 11000 FEET...SO CANNOT RULE OUT THE FLASH FLOOD THREAT AND HAIL THREAT OVERNIGHT. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... SFC BOUNDARY WILL BE SAGGING SLOWLY SOUTH THROUGH NRN AND CENTRAL IA ON THURSDAY. CONVECTION WILL LINGER OVER NORTH CENTRAL IA IN THE MORNING THEN SHOULD HAVE A PERIOD OF DRY WEATHER. CONVECTION SHOULD REFIRE ALONG THE BOUNDARY BY MID TO LATE AFTERNOON AS THE UPPER LOW APPROACHES FROM THE WEST. SHOULD HAVE STRONG INSTABILITIES IN PLACE IN BY THE AFTERNOON AS MID LEVEL COOLING COMMENCES CREATING HIGH LOW TO MID LEVEL LAPSE RATES...RESULTING IN FAT CAPES AND GOOD LARGE HAIL POTENTIAL. CONDITIONS REMAIN FAVORABLE FOR LANDSPOUT OVER WEST CENTRAL TO CENTRAL IOWA NEAR THE TRIPLE POINT. THIS WOULD BE NON-SUPERCELL TORNADO POTENTIAL. ANY INSTANCES SHOULD BE ISOLATED BUT THE THREAT IS THERE NONETHELESS. IT WILL BE MUCH COLDER ON FRIDAY WITH SHOWER CHANCES ENDING FROM NW TO SE. MORE CONFIDENCE FOR UPPER LOW PROGRESSION OVER THE WEEKEND AS THE INITIAL UPPER LOW DIVES IN TO THE OHIO VALLEY ON SATURDAY ONLY TO BE FOLLOWED BY A STRONGER UPPER LOW LATE SATURDAY INTO SUNDAY. IT WILL BE COOL ON SATURDAY AND SHOULD BE MOSTLY DRY EXCEPT FOR SHOWERS REACHING THE NORTH LATE. THIS SCENARIO WOULD SUPPORT A COOL AND WET SUNDAY AND SUNDAY NIGHT WITH PRECIPITATION SPREADING FROM NORTH TO SOUTH AS THE UPPER LOW DROPS SOUTH. THE LOW WILL PULL OFF TO THE SOUTHEAST ON MONDAY THOUGH COOL CYCLONIC FLOW WILL PERSIST THROUGH THE REMAINDER OF THE EXTENDED. && .AVIATION...11/18Z SCATTERED TS ARE DIMINISHING EARLY THIS AFTERNOON IN THE CENTRAL IOWA...WITH TS BACK BUILDING ACROSS THE SOUTHWEST. CURRENT STORM MOTION LOOKS TO BE NORTHEAST AND MISS DSM/FOD ATTM. KEPT WITH MENTION OF CB THROUGH THE AFTERNOON. WITH STRONGER SHORTWAVE PUSHING EAST TONIGHT...MENTIONED MVFR CIGS/VIS OVERNIGHT FOR RAIN. COULD SEE IFR CONDITIONS BUT TIMING AND PLACEMENT OF STORMS ARE STILL QUESTIONABLE. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PODRAZIK LONG TERM...DONAVON AVIATION...PODRAZIK
Hazardous weather outlook, May 11, 3:31 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CDT WED MAY 11 2011 IAZ044>050-057>062-070>075-081>086-092>097-122045- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 331 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE REMAINDER OF THE AFTERNOON AND INTO THE OVERNIGHT HOURS TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES THROUGH SUNSET. THE THREAT FOR TORNADOES WILL DIMINISH AROUND SUNSET...BUT THE LARGE HAIL AND DAMAGING WIND THREAT WILL CONTINUE INTO THE NIGHTTIME HOURS. LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THESE STORMS AND MAY LEAD TO AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. A FEW STORMS MAY BE SEVERE THURSDAY WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE EARLY EVENING HOURS AND POSSIBLY AGAIN OVERNIGHT INTO THURSDAY. IAZ004>007-015>017-023>028-033>039-122045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 331 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS MORNING THEN AGAIN OVERNIGHT TONIGHT.A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. A FEW STORMS MAY BE SEVERE THURSDAY WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING AND AGAIN ON THURSDAY.
In the hours before
Local storm report, May 11, 5:57 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
557 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 4 NNW CRESTON AIRPORT 41.07N 94.39W
05/11/2011 E1.00 INCH UNION IA EMERGENCY MNGR
QUARTER HAIL AND 40-50 MPH WINDS AT 160TH AND HIGHWAY 25.
&&
SMALLLocal storm report, May 11, 6:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
619 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 1 WSW NODAWAY 40.93N 94.91W
05/11/2011 ADAMS IA LAW ENFORCEMENT
ADAMS COUNTY LAW ENFORCEMENT REPORTED RAILROAD TRACKS
WASHED OUT BETWEEN TRACK MILE MARKERS 423 AND 424.
0430 PM FLASH FLOOD 2 NE NODAWAY 40.96N 94.87W
05/11/2011 ADAMS IA LAW ENFORCEMENT
WATER OVER CHESTNUT AVE BETWEEN 240TH AND 250TH STREET.
0430 PM FLASH FLOOD NODAWAY 40.94N 94.90W
05/11/2011 ADAMS IA LAW ENFORCEMENT
SEVERAL PLACES THROUGHOUT NODAWAY WITH 6 INCHES OF WATER
FLOWING OVER ROADS AND INUNDATING HOUSES AND BUSINESSES.
0532 PM FLASH FLOOD 4 WNW LENOX 40.90N 94.64W
05/11/2011 ADAMS IA LAW ENFORCEMENT
ADAMS COUNTY LAW ENFORCEMENT REPORTED ADAMS-TAYLOR COUNTY
LINE ROAD WAS IMPASSIBLE BETWEEN POPLAR AVE AND ORANGE
AVE.
&&
PODRAZIKLocal storm report, May 11, 6:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST ENE KELLERTON 40.71N 94.05W
05/11/2011 E60 MPH RINGGOLD IA COCORAHS
OBSERVER REPORTED WIND GUSTS AT LEAST 60 MPH HEAVY RAIN
BLOWING HORIZONTALLY.
&&
FBOKSALocal storm report, May 11, 6:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL CROMWELL 41.04N 94.46W
05/11/2011 E1.00 INCH UNION IA AMATEUR RADIO
QUARTER SIZE HAIL
0559 PM FLASH FLOOD 5 S CRESTON 40.99N 94.36W
05/11/2011 UNION IA AMATEUR RADIO
4IN OF RAIN WITH FLASH FLOODING IN LOW LYING AREAS
&&
JBEITLICLocal storm report, May 11, 6:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST 5 NNE GRAND RIVER 40.88N 93.91W
05/11/2011 E60 MPH DECATUR IA TRAINED SPOTTER
SPOTTER REPORTED AT LEAST 60 MPH WIND. WIND BLOWING RAIN
HORIZONTALLY AND STRONGLY SHOOK THEIR VEHICLE.
&&
FBOKSALocal storm report, May 11, 6:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
632 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND GST WINTERSET 41.34N 94.02W
05/11/2011 E65 MPH MADISON IA LAW ENFORCEMENT
60 TO 70 MPH WINDS NEAR THE TOWN OF WINTERSET...
&&
JBEITLICThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:43 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 47 min |
| May 11, 2:05 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 55 min |
| May 11, 2:22 PM CDT | Tornado Warning | DMX | Adams | 23 min |
| May 11, 2:43 PM CDT | Flash Flood Warning | DMX | Adams, Taylor | 6 hr |
| May 11, 2:51 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 39 min |
| May 11, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 44 min |
| May 11, 4:11 PM CDT | Tornado Warning | DMX | Adams, Taylor | 49 min |
| May 11, 4:42 PM CDT | Flash Flood Warning | DMX | Adams, Taylor | 6 hr |
| May 11, 4:50 PM CDT | Tornado Warning | DMX | Adams, Union | 40 min |
| May 11, 4:57 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 38 min |
| May 11, 5:32 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 43 min |
| May 11, 5:42 PM CDT | Tornado Warning | DMX | Union | 33 min |
| May 11, 5:44 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Madison, Ringgold, Warren | 46 min |
| May 11, 6:03 PM CDT | Flash Flood Warning | DMX | Union | 6 hr |
| May 11, 6:06 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 54 min |
| May 11, 6:37 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 53 min |
| May 11, 6:46 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.